Dermatology Questions? Ask an Online Dermatologist.
These answers are for informational purposes and do not replace a physician head-to-head visit. A patient-physician relationship is not established.
Where is the yeast infection?
yes that is it, thanks
That is the brand name for Fluconazole.
oh then I have made a mistake on the first set of pills my DR perscribed, i took one every 7 days, twice and he now has me on 21 days worth of the Fluconazole
Where is the yeast infection?
which is what we treated first
i went back because it did not seem to go away
it has been over two weeks since my last visit when he gave me the Flucon and I am almost done with it
You had the vaginal infection first then and then your hands and feet began to break out. Correct? And what cream and ointment did you use on your hands.
let me get them so I can give the names
Dipropionate Cream USP
Why was Mupricin used? Where?
Did Dipropionate cream help?
when I went to see him for the vaginal infection the first time, I had the yeast in my belly button as well, an ulcer
ummm not really, it helps for a little bit for relief, but not much
This sounds silly, but was the vaginal infection in the vagina or labial area? Vaginal discharge?
Was a culture done and grew out yeast ( Candida?)
I had discharge to begin with and it seemed to be inside, but now it seems to be more on the outside and itchy,
yes, but he also wanted to treat me for something called black yeast, which he says he sees a lot in Las Vegas in his patients
Do you have a problem with dandruff or a rash anyplace else?
Let me google ....black yeast..tht is a new one to me.
no dandruff, but I did notice I felt some itchy at the back of my scalp which I never have
especially in last couple days. I feel like I just keep spreading this all over myself....
The back of the scalp is a typical location for psoriasis. My feeling is that you have psoriasis as the belly button is a common site for psoriasis ( in my experience far more common than yeast) as is the palms and soles.
and how can that be treated?
it is driving me nuts
Not sure if the psoriasis involves the vaginal area.
the vaginal seems to be going away, but it is mostly the external itching there, which looks similar to my hands, dry, flakey, burning, so I would say it is the same on the external
I would also question an allergic reaction to Diflucan. usually it does not take much Diflucan to cure a yeast infection. So there are three possibilities as I put your case together: 1) You had a yeast infection which is now cured and you are having a drug eruption 2) You had a yeast infection which is cured and this triggered psoriasis or 3) You have psoriasis all along. If you had a positive culture we can cancel out #3.
i would say it is either 1 or 2 knowing my body and sometimes I am sensitive....
is there anything over counter that helps the psoriasis?
maybe I should stop taking the flucon... I only have 4 left
Let me get this straight before I proceed. You have taken 19 Diflucan pills all told? Also, what was the Mupricin for...this throws me a bit.
Did you have a skin infection in addition to the above problem?
I had an ulcer in the belly button when I first went to see my dr about the vaginal yeast infection, at that time I did not have any of the skin issues
the skin probs seem to come about after my first does of the Diflucan
So this area looked infected and you applied Mupricin to that area? How many Diflucan pills have you taken all told?
I just looked at my Walgreens history - he game me 150 mg dose, taken 1 time every seven days, i took two doses
I went back a second time, the ulcer in belly button was gone, but I did not feel the yeast infection was gone and then I was starting to experience the skin problem on my hands. He prescribed more of the Diflucan 200mg for 21 days, I have taken 17.
I am no longer using the Mupirocin
The skin issues have really increased in the last five days
I feel the internal yeast infection is 95% gone, but I have increased itching on the outter portion now, which seems to be increasing in last few days, plus the back of my scalp just in last few days
OK. I would think that the yeast would be pretty much wiped out with that regimen. I don't see much use for Diflucan at this point. I would recommend stopping Diflucan ( you should caall your physician first.) I would treat you for psoriasis since that is what I think you have.
Psoriasis can be triggered by yeast or just come up badly on its own. As said, you have three classic places for it: palms and soles; posterior scalp; and belly button.
At this pont I would recommend Clobetesol ointment to the body twice a day. Light therapy, even if it is in a tanning bed. Tar shampoo ( Neutragena T Gel).
is the Clobetesol a perscription?
Certainly. It is a potent ointment. T Gel, of course is OTC as would be the sun. Light therapy will help with the itching no matter what the source.
I have been spending a lot of time in the sun over the last two weeks, could that be adding to my problem...? when you say light treatment, does that differ from natural sunlight? I will grab some of the Tar Shampoo
Light therapy: whether natural sun or tanning beds would be the same. Realize about 20% of psoriasis is made worse by the sun.
Did your physician perform a KOH swab or vaginal culture?
Culture was done and was positive for yeast (Candida)
I havenot done a follow up culture after all of the Diflucan
It may very well be that yeast triggered psoriasis. That may be why your vagina has cleared up but not the area around it.
well I am out of town for next three weeks, unable to see my DR, so getting the perscription for the ointment will be hard, is there anything you can suggest OTC for the itching or get some relief besides the tanning?
for my hands and feet
i have een with my doc for 10 years and may be able to call him and tell him what is going on and see if he will call in a script for me... i will try that tomorrow.....
He may do that, especially if not out of state. Generally, pharmacies, even out of state will fill topical creams.
ok good to know
MG 217 will help along with Maximum Strength Cortaid OIntment. Scalpicin for your scalp.
what is MG 217? it is OTC?
Don't go in the sun with MG 217 on however.
It is OTC and should be rather easily found.
All the above are OTC
great i will try anything..... because this is making me insane
I can empathize. I have psoriasis and am itching like crazy right now!
is this possibly permanent?
If it is a drug reaction certainly not.
If psoriasis: it comes and goes.
Many cases come up and never come back/
not sure I like that answer :(
the one it comes and goes
well I thank you very much for all the info
Maybe you should hope it is a drug reaction!
I am hoping
and I have had other reactions to other stuff before, sulfa and I do not get along
comes out my skin
well thank you very much
stop itching now ok....
Patients allergic to one drug, eg. sulfa are quite a bit more likely to break out to other drugs. ( Diflucan is NOT related to Sulfa).
have a nice night
You too. Good luck. Feel free to get back to me with questions.
I found your answer very helpful....